Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 61, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 23, 2017, 4:16 AM EDT for Marion County, Ohio. It took effect at Jul 23, 2017, 5:56 AM EDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 4:16 AM EDT (08:16 UTC)
- In effect from
- Jul 23, 2017, 5:56 AM EDT
- Expired
- Jul 25, 2017, 4:16 AM EDT
- In force
- 46 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.59 ft at Jul 24, 2017, 6:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
154 WGUS41 KCLE 230816 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 416 AM EDT Sun Jul 23 2017 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-231616- /O.NEW.KCLE.FL.W.0061.170723T0956Z-170723T1942Z/ /LARO1.1.ER.170723T0956Z.170723T1200Z.170723T1342Z.NO/ 416 AM EDT Sun Jul 23 2017 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * until this afternoon. * At 4 AM the stage was 10.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage early this morning and rise to near 11.2 feet by mid morning. The river will fall below flood stage this afternoon. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
7 follow-up statements
073 WGUS81 KCLE 231413 FLSCLE Flood Statement National Weather Service Cleveland OH 1013 AM EDT Sun Jul 23 2017 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-232213- /O.EXT.KCLE.FL.W.0061.000000T0000Z-170725T0000Z/ /LARO1.1.ER.170723T1050Z.170724T0000Z.170724T1800Z.NO/ 1013 AM EDT Sun Jul 23 2017 The flood warning continues for the Scioto River Near Larue * until Monday evening. * At 10:00 AM Sunday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 11.4 feet by this evening. The river will fall below flood stage Monday afternoon. * At 12.0 feet...Flooding occurs in lowland areas in and around the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ BM
536 WGUS81 KCLE 232209 FLSCLE Flood Statement National Weather Service Cleveland OH 609 PM EDT Sun Jul 23 2017 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-240609- /O.CON.KCLE.FL.W.0061.000000T0000Z-170725T0000Z/ /LARO1.1.ER.170723T1050Z.170724T0000Z.170724T1800Z.NO/ 609 PM EDT Sun Jul 23 2017 The flood warning continues for the Scioto River Near Larue * until Monday evening...or until the warning is cancelled. * At 6:00 PM Sunday the stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 11.4 feet by this evening. The river will fall below flood stage Monday afternoon. * At 12.0 feet...Flooding occurs in lowland areas in and around the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Sefcovic
228 WGUS81 KCLE 240323 FLSCLE Flood Statement National Weather Service Cleveland OH 1123 PM EDT Sun Jul 23 2017 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-241123- /O.EXT.KCLE.FL.W.0061.000000T0000Z-170724T1500Z/ /LARO1.1.ER.170723T1050Z.170723T1930Z.170724T0900Z.NO/ 1123 PM EDT Sun Jul 23 2017 The flood warning continues for the Scioto River Near Larue * until Monday morning...or until the warning is cancelled. * At 11:00 PM Sunday the stage was 11.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...the river will fall to below flood stage by early Monday morning. * At 12.0 feet...Flooding occurs in lowland areas in and around the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Sefcovic
624 WGUS81 KCLE 240900 FLSCLE Flood Statement National Weather Service Cleveland OH 500 AM EDT Mon Jul 24 2017 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-241700- /O.EXT.KCLE.FL.W.0061.000000T0000Z-170724T1800Z/ /LARO1.1.ER.170723T1050Z.170723T1930Z.170724T1200Z.NO/ 500 AM EDT Mon Jul 24 2017 The flood warning continues for the Scioto River Near Larue * until late morning. * At 4:00 AM Monday the stage was 11.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...the river will hold nearly steady early this morning then fall below flood stage late this morning. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
014
WGUS81 KCLE 241659
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1259 PM EDT Mon Jul 24 2017
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Larue
Killbuck Creek Near Killbuck
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-250059-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/
/LARO1.1.ER.170723T1050Z.170724T1800Z.170725T1800Z.NO/
1259 PM EDT Mon Jul 24 2017
The flood warning continues for
the Scioto River Near Larue
* until Tuesday evening.
* At 12:00 PM Monday the stage was 11.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will remain nearly steady today.
The river will fall below flood stage Tuesday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas in and around the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-250059-
/O.EXT.KCLE.FL.W.0062.000000T0000Z-170725T0600Z/
/KILO1.1.ER.170725T0000Z.170725T0000Z.170725T0000Z.NO/
1259 PM EDT Mon Jul 24 2017
The flood warning continues for
the Killbuck Creek Near Killbuck
* until late tonight.
* At 12:00 PM Monday the stage was 14.6 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* At 16.0 feet...Low lying areas west of Water Street in the Village
of Killbuck are flooded. Flooded roads include County Road 621,
State Route 60 north, as well as local low lying roads. Holmes
county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$631 WGUS81 KCLE 250037 FLSCLE Flood Statement National Weather Service Cleveland OH 837 PM EDT Mon Jul 24 2017 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-250837- /O.CON.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/ /LARO1.1.ER.170723T1050Z.170724T2200Z.170725T1800Z.NO/ 837 PM EDT Mon Jul 24 2017 The flood warning continues for the Scioto River Near Larue * until Tuesday evening...or until the warning is cancelled. * At 8:00 PM Monday the stage was 11.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...the river will fall to below flood stage by Tuesday afternoon. * At 12.0 feet...Flooding occurs in lowland areas in and around the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Sefcovic
183 WGUS81 KCLE 250816 FLSCLE Flood Statement National Weather Service Cleveland OH 416 AM EDT Tue Jul 25 2017 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Larue && OHC101-250846- /O.CAN.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/ /LARO1.1.ER.170723T1050Z.170724T2200Z.170725T0633Z.NO/ 416 AM EDT Tue Jul 25 2017 * At 4:00 AM Tuesday the stage was 10.8 feet. * Flood stage is 11.0 feet. * The river has dropped below flood stage at the gauge at Larue. * The river should continue to fall. No additional flooding is forecast. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 23, 1:45 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 23, 1:45 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 145 AM EDT Sun Jul 23 2017 .SYNOPSIS... Broad area of low pressure will move through the Central Great Lakes through Sunday. A cold front will move south across the area late Sunday ahead of a trough deepening aloft. High pressure will build southeast out of Canada across the Great Lakes during the first half of the week. && .NEAR TERM /THROUGH TODAY/... Convection has mostly diminished except for showers on Lake Erie. The warm water has maintained some instability over the water with sunset. These showers will continue to move to the se into northeast Ohio. Elsewhere...a muggy night with slowly falling temperatures is expected with varying amounts of high clouds. Patchy fog may form in low lying areas. Will continue with a chance to slight chance of showers and thunderstorms and taper those POPS lower through the night. Scattered showers and thunderstorms expected to re-develop on Sunday with diurnal heating ahead of a trough dropping down from the north. Best coverage is expected in NE OH/NW PA where the better moisture and low level convergence will be located during the afternoon. The Storm Prediction Center does have the area in a slight risk for severe thunderstorms, mainly during the late afternoon and early evening. Coverage will likely be less than today. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A trough will be exiting the region off to the east on Monday. There could still be a few lingering showers around Monday morning, mainly across far northeast Ohio into northwest Pennsylvania. These should move off to the east by the mid- afternoon hours. High pressure will start to build in by Monday night and will be the dominate feature through Wednesday with dry conditions. Temperatures Monday and Tuesday will be a bit below normal as northerly winds continue across the area. Look for temperatures to rebound back to slightly above normal by Wednesday as winds veer back to a southwesterly direction. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Low pressure will move east across the Great Lakes forcing a cold front southeast across the area. The front will become nearly stationary across the area while weak waves of low pressure move east along the boundary. Limited moisture associated with the cold front will slide southeast into the local area with the front Wednesday night into Thursday. A vigorous upper level positive vorticity maximum will slide southeast in an upper level trough. This feature will help to enhance further development of the low pressure system across the Ohio River Valley by Friday morning. The bulk of the moisture should be southeast of the area and only limited threat for showers expected going into the end of the week and first part of the weekend. Warm air advection will take place ahead of the cold front Wednesday night into Thursday. As the surface low pressure slides east of the area Friday night, some weak cold air advection will take place Friday night into Saturday. && .AVIATION /06Z Sunday THROUGH Thursday/... Most of the terminals will fill in with a mix of MVFR/IFR cigs and vsbys for the remainder of the overnight before beginning to mix and lift out Sunday morning into a healthy cumulus field. Scattered thunderstorms to develop across the area focused on peak heating. CAK/YNG still have the weak front as a source of lift and then late in the afternoon upper support arrives from the central Great Lakes. OUTLOOK...Non-VFR in early morning fog/mist may continue during the first half of the week. && .MARINE... Winds will generally be light and variable through tonight on Lake Erie. Winds will turn to the northwest Sunday around 10 knots and increase to around 15 knots Monday out of the north. Winds will then slowly veer around from the north to the northeast by Tuesday, remaining around 10 knots or so. Winds will veer back to the southwest by Wednesday at less than 10 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...LaPlante SHORT TERM...LaPlante/Mottice LONG TERM...Lombardy AVIATION...Oudeman MARINE...Mottice
Hazardous weather outlook, Jul 22, 4:42 PM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 PM EDT Sat Jul 22 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-232045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 442 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms remain possible this evening but severe weather is not expected. Brief heavy rainfall may accompany any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms that develop Sunday have the potential to be strong to locally severe during the afternoon and evening. Damaging wind, hail, and locally heavy rainfall would be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jul 23, 4:36 PM EDT | Special Weather Statement | CLE | Lucas, Ottawa, Wood | 54 min |
| Jul 23, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 45 min |
| Jul 23, 5:25 PM EDT | Special Weather Statement | CLE | Marion | 50 min |
| Jul 23, 5:40 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 23, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 32 min |
| Jul 23, 5:46 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 36 min |
| Jul 23, 6:08 PM EDT | Special Weather Statement | CLE | Holmes, Knox, Marion, Morrow | 67 min |
| Jul 23, 6:26 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Marion, Morrow, Richland | 3 hr |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.